This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I just turned 24 and my period had almost been regular until after my wedding in 2011. I had missed June the month I got married, had one in July hen skipped August and September and it came the middle of October(very heavy) and didn't end until the middle of November. (In July I had moved to Reno,NV from Los Angeles,CA) I went to emergency and they told me I was fine. I spotted in December and then when January came I bled for 3 weeks. I went to the doctor and she put me on birth control taking 2 pills a day. It stopped the bleeding and I was regular for Feburary March April and May. I didn't have one in June July August and it came again in the middle of September and ended the middle of October. 11days after it ended I had one of my regular periods lasting 7 days. Didn't have one November and December I had a short light period for 1 day. I began spotting towards the end of January and now I'm bleeding and it has been very heavy since the 30th but it's lasted for 2 weeks now. I really don't know what's going on with my body. I can't see a doctor right now because I have no insurance. Can anyone help me?? Please??
Sounds like your hormones are definitely out of whack. Your doctor was right to give you birth control pills - Are you eating soy products - that can mess with your hormones. Try to avoid them. Certain meds can cause bleeding: tranquilizers, Tagamet, Reglan, antidepressants, and corticosteroids. If you are taking any of these, see your doctor about stopping them. You might also try taking a Magnesium supplement - it is not a cure-all, but very close to being one.
Was just reading about Sepia in my Natural remedies book. It can help with hormone problems. Could be just what we need. Available at health food stores. 6 c twice a day. It's supposed to regulate your hormones. Hope it helps. I hope to get some tomorrow at the health food store for myself.
It does sound like it may be a hormonal imbalance.
If you are anaemic that can mess up your monthly cycle. Also as you are bleeding heavily for the last 2 weeks that will put a drain on you and you may need to take an iron supplement. You may require a blood test to check your haemoglobin level.
Polycystic ovary syndrome will also mess up periods. My daughter (a few years older than yourself) can miss periods for months (pregnancy tests come back negative) then she may get a spotting. Miss cycles again and then have very painful heavy periods. Have you been checked out for this condition?
In my younger days my hormone levels were off and I used to miss months. I thought I was starting early menopause.
One month I just had a brown show and thought nothing of it as my periods were not normal. The following month I again had brown spotting that continued for days then started what I thought was a normal period that got heavier and heavier. I was in extreme pain and joked with my hubby to get me some pethedine as I felt I was in labour. Went to the loo and out plopped the embryo (I had been 6 weeks pregnant and didn't know about it.
Eat a healthy balanced diet, incorporating lots of fresh fruit and veg and eat wholemeal bread instead of white. Try and avoid processed and fast foods as well as fizzy and soft drinks. Keep your alcohol consumption to a minimum. Keep well hydrated by drinking plenty of water.
When you miss a month, do a pregancy test.
If you can afford it, get your blood checked for anaemia.
Get your blood checked for hormal imbalance.
Get checked out to make sure you do not suffer from polycycstic ovary syndrome.
Eat a healthy balanced diet (as above). If you are anaemic, kidneys and liver are a good source of iron as well as greens (you can check out more for iron rich foods on the web). Also iron and vitamin supplements may help.
Thanks guys. I ended up going to emergency because i was light headed and no clinic would take me and suggested i go there. They say I have dysunctional uterine bleeding and anemia. I still have to see a gyn because they didnt have one on call. They gave me progeseterone??? And iron to take since my blood level was low. Now I need to find a gyn that will see me with no insurance.
Sorry to hear to got so poorly.
The lightheadedness was due to you being anaemic. Make sure you take you take your iron as instructed. Read the instructions if you take any other over the counter remedies. It could take up to 3 months to build your blood levels back up to normal.
The progeseterone is a hormone. So they obviously found that your hormone levels were not right. One course of progesterone will not cure your problem so you will need to be monitored regularly and take the hormones for quite some time. Seeing a gynocologist is a good idea to find out any underlying problem with your uteris just to make sure it is not just a hormonal imbalance.
Dysfunctional uterine bleeding (DUB) most commonly occurs when the ovaries do not release an egg. Changes in hormone levels cause your period to be later or earlier and sometimes heavier than normal.
You can help build your blood by eating foods that contain iron: sunflower seeds, peanut butter, spinach, steak, and liver. You might want to avoid green tea as it makes one anemic. (I drink it to reduce my iron levels as I have iron overload).
Thanks jemma and I didn't know about the sunflower seeds and peanut butter silverfox so thank you for that. I'm glad i dont like green tea lol. You guys have been really helpful and I will keep you updated. I have an appointment with a gyn tomorrow morning.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.